MAUDE Adverse Event Report: STRYKER GMBH 2.3 M VARIAX HAND LOCK T-PLATE,NARROW,6HOLES; PLATE, FIXATION, BONE

STRYKER GMBH 2.3 M VARIAX HAND LOCK T-PLATE,NARROW,6HOLES; PLATE, FIXATION, BONE
Catalog Number 57-15340S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
An unknown day, implanted the variax hand.Since bone fusion was obtained, so attempted to remove the variax hand.Only one locking screws could not be removed, and the plate was pulled out with the locking screw.The physician requested us why the locking screw could not be pulled out.
 
Additional Manufacturer Narrative
The reported event that 2.3 m variax hand lock t-plate,narrow,6holes was alleged of 'component/device stuck' could be confirmed.Based on investigation, the root cause was attributed to be other related.The failure was caused possibly by too much force during screw insertion / locking.The device inspection revealed the following: both returned parts (plate & screw) are indeed completely stuck and still locked well in position.The cross pin head is indeed completely damaged and marks at and below the locking threads are indicating that that extra force may have been applied during screw insertion / locking.The damages / deformations of the screw head enabled to get the screw out if it¿s locking position.It looks like that the screw was locked in position with too much force and possibly caused a problem during removal or the screwdriver tip was not in working order.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
2.3 M VARIAX HAND LOCK T-PLATE,NARROW,6HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7756992
Report Number0008031020-2018-00550
Device Sequence Number192093
Product Code HRS
UDI-Device Identifier04546540542274
UDI-Public04546540542274
Combination Product (Y/N)N
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number57-15340S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;